Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 9, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Oct 28, 2025, 11:40 AM CDT for 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas; 29 counties in Mississippi. It took effect at Oct 29, 2025, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 11:40 AM CDT (16:40 UTC)
- In effect from
- Oct 29, 2025, 4:00 AM CDT
- Expired
- Oct 29, 2025, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
All 40 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Franklin County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WWUS74 KJAN 281640 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1140 AM CDT Tue Oct 28 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>062- 290045- /O.NEW.KJAN.WI.Y.0009.251029T0900Z-251030T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Stonewall, Ruleville, Taylorsville, Madison, Winnsboro, Wesson, Richland, Bude, Mendenhall, Rolling Fork, Raleigh, Brandon, Meadville, Rayville, Scooba, Hamburg, Ridgeland, Jackson, Yazoo City, Bastrop, Oak Grove, Goodman, Philadelphia, Tallulah, Delhi, Canton, Shubuta, Carthage, Vidalia, Forest, Crystal Springs, Decatur, Vicksburg, Indianola, Conehatta, Ferriday, Dermott, North Crossett, Greenwood, Heidelberg, Natchez, Union, Crossett, St. Joseph, Mayersville, Pearl River, Eudora, West Ferriday, Newellton, Waterproof, Hazlehurst, West Crossett, Epps, Brookhaven, Harrisonburg, Durant, Lexington, Lake Providence, Morton, Pickens, De Kalb, Jonesville, Isola, Pearl, Lake Village, Magee, Cleveland, Meridian, Belzoni, Tchula, Roxie, Bay Springs, Newton, Fayette, Anguilla, Greenville, Port Gibson, and Quitman 1140 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...Sustained winds of 25 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northwest, south central, southwest, and west central Mississippi. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
4 follow-up statements
201 WWUS74 KJAN 281954 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 254 PM CDT Tue Oct 28 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>062- 290500- /O.CON.KJAN.WI.Y.0009.251029T0900Z-251030T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Stonewall, Ruleville, Taylorsville, Madison, Winnsboro, Wesson, Richland, Bude, Mendenhall, Rolling Fork, Raleigh, Brandon, Meadville, Rayville, Scooba, Hamburg, Ridgeland, Jackson, Yazoo City, Bastrop, Oak Grove, Goodman, Philadelphia, Tallulah, Delhi, Canton, Shubuta, Carthage, Vidalia, Forest, Crystal Springs, Decatur, Vicksburg, Indianola, Conehatta, Ferriday, Dermott, North Crossett, Greenwood, Heidelberg, Natchez, Union, Crossett, St. Joseph, Mayersville, Pearl River, Eudora, West Ferriday, Newellton, Waterproof, Hazlehurst, West Crossett, Epps, Brookhaven, Harrisonburg, Durant, Lexington, Lake Providence, Morton, Pickens, De Kalb, Jonesville, Isola, Pearl, Lake Village, Magee, Cleveland, Meridian, Belzoni, Tchula, Roxie, Bay Springs, Newton, Fayette, Anguilla, Greenville, Port Gibson, and Quitman 254 PM CDT Tue Oct 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...Sustained winds of 25 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northwest, south central, southwest, and west central Mississippi. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
443 WWUS74 KJAN 290422 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1122 PM CDT Tue Oct 28 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>062- 291400- /O.CON.KJAN.WI.Y.0009.251029T0900Z-251030T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Durant, De Kalb, Epps, Shubuta, Cleveland, Ridgeland, Belzoni, Madison, Forest, Vicksburg, Meridian, Mayersville, Dermott, Greenville, Magee, Vidalia, St. Joseph, Stonewall, Newton, Harrisonburg, Tallulah, Isola, Scooba, Bastrop, Crystal Springs, Delhi, Pearl, Wesson, Crossett, Roxie, Newellton, Port Gibson, Brookhaven, Richland, Conehatta, Morton, West Crossett, Greenwood, Tchula, Bay Springs, Hazlehurst, Brandon, Mendenhall, Lexington, Pearl River, Rayville, Union, Ferriday, Carthage, Rolling Fork, Decatur, Jackson, Lake Village, Yazoo City, Oak Grove, Hamburg, Eudora, West Ferriday, Ruleville, Pickens, Canton, Philadelphia, Heidelberg, Meadville, Jonesville, Goodman, North Crossett, Anguilla, Lake Providence, Taylorsville, Fayette, Natchez, Quitman, Bude, Waterproof, Raleigh, Winnsboro, and Indianola 1122 PM CDT Tue Oct 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northwest, south central, southwest, and west central Mississippi. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ sas20
643 WWUS74 KJAN 291155 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 655 AM CDT Wed Oct 29 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>062- 292000- /O.CON.KJAN.WI.Y.0009.000000T0000Z-251030T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Durant, De Kalb, Epps, Shubuta, Cleveland, Ridgeland, Belzoni, Madison, Forest, Vicksburg, Meridian, Mayersville, Dermott, Greenville, Magee, Vidalia, St. Joseph, Stonewall, Newton, Harrisonburg, Tallulah, Isola, Scooba, Bastrop, Crystal Springs, Delhi, Pearl, Wesson, Crossett, Roxie, Newellton, Port Gibson, Brookhaven, Richland, Conehatta, Morton, West Crossett, Greenwood, Tchula, Bay Springs, Hazlehurst, Brandon, Mendenhall, Lexington, Pearl River, Rayville, Union, Ferriday, Carthage, Rolling Fork, Decatur, Jackson, Lake Village, Yazoo City, Oak Grove, Hamburg, Eudora, West Ferriday, Ruleville, Pickens, Canton, Philadelphia, Heidelberg, Meadville, Jonesville, Goodman, North Crossett, Anguilla, Lake Providence, Taylorsville, Fayette, Natchez, Quitman, Bude, Waterproof, Raleigh, Winnsboro, and Indianola 655 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northwest, south central, southwest, and west central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ sas20
443 WWUS74 KJAN 291558 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1058 AM CDT Wed Oct 29 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>062- 300000- /O.CON.KJAN.WI.Y.0009.000000T0000Z-251030T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln- Including the cities of Cleveland, Crossett, Isola, Bastrop, Greenville, Newton, Bude, Taylorsville, Belzoni, Greenwood, Harrisonburg, Vidalia, Pickens, Port Gibson, Lake Providence, Stonewall, Waterproof, Dermott, Richland, Ridgeland, Jackson, Delhi, Yazoo City, Natchez, Brookhaven, Anguilla, De Kalb, Rayville, Lexington, Mayersville, Winnsboro, North Crossett, Crystal Springs, Bay Springs, Canton, Jonesville, Raleigh, Fayette, Roxie, Shubuta, Wesson, Conehatta, Magee, Forest, Madison, Pearl River, Ruleville, Pearl, Rolling Fork, St. Joseph, Philadelphia, Newellton, Hazlehurst, Lake Village, Goodman, West Ferriday, Quitman, Durant, Vicksburg, Epps, Hamburg, Eudora, West Crossett, Ferriday, Mendenhall, Carthage, Morton, Brandon, Tallulah, Indianola, Oak Grove, Meadville, Scooba, Union, Tchula, Decatur, Meridian, and Heidelberg 1058 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Sustained winds of 25 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northwest, south central, southwest, and west central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 9:41 AM CDT, 1 hour 59 minutes earlier. Its key messages:
- A strong cold front will move through the region tonight and bring the next best chance for rain.
- Strong gusty winds are expected Wednesday in the wake of the cold front.
- Colder and drier conditions are expected late week.
Area forecast discussion, Oct 28, 9:41 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
941 AM CDT Tue Oct 28 2025
...New MESOSCALE UPDATE...
.KEY MESSAGES...
- A strong cold front will move through the region tonight and
bring the next best chance for rain.
- Strong gusty winds are expected Wednesday in the wake of the
cold front.
- Colder and drier conditions are expected late week.
&&
.MESOSCALE UPDATE...
Issued at 924 AM CDT Tue Oct 28 2025
The fog that developed over the CWA earlier this morning has
dissipated. Latest satellite imagery showed breaks in the cloud
cover over the central and southeast portions of the CWA but low
stratus was hanging on in the northeast and southwest. Satellite
imagery also showed a shortwave trough over northern Arkansas that
will move east across northern Mississippi today. Local radars
were already showing showers and thunderstorms over eastern
Arkansas that will start moving into our northwest most zones
within the next hour or two. No severe storms are expected with
this activity through mid afternoon as the activity expands to
along and northwest of the Natchez Trace by sunset. Upstream a
more potent shortwave trough was diving into the central Plains
that will continue to approach our CWA help drive a strong cold
front towards our CWA by this evening.
&&
.DISCUSSION...
Issued at 1259 AM CDT Tue Oct 28 2025
Through Wednesday:
Patches of fog will be possible this morning as low-level
moisture remains in place and temps cool to the cross over temps
from this afternoon. Be prepared to slow down in areas of reduced
visibility through the early morning.
A steep ridge to trough upper-level pattern is set up from the West
Coast to the Central Plains to start the period, with a 100+ knot
jet angling from British Columbia/Alberta toward the Deep South
heading into the daytime. A low pressure system will quickly develop
at the base of the trough tonight into Wednesday morning. Resulting
flow will bring a cold front and showers or storms through our
forecast area primarily between about 6 PM this evening through 1 AM
Wednesday morning. Elevated instability will support the chance for
thunderstorms overnight, but do not expect organized threat for
severe storms with this front. There is potential a few stronger
storms cannot be ruled out, especially west and northwest of the
Natchez Trace corridor. Main concerns will be elevated storms,
with low probabilities (less than 5 percent) of sporadic severe
hail. Will not advertise in graphical hazard outlooks.
Strong cold air advection in the wake of the cold front and flow
around the upper-level system will keep the boundary layer mixed and
saturated. Sprinkly showers and misty type conditions could continue
into the day Wednesday. Blended guidance probabilities indicate
greater than 50 percent chance to exceed 25 mph sustained and up
to 40 mph gusts, generally along and west of Interstate 55. Will
keep the advertised Limited threat for strong gradient winds as
tight pressure gradient (6 to 8 mb) with this system results in
westerly winds 20 to 25 mph and gusts up to around 35 to 40 mph
through the day Wednesday.
Thursday through Monday:
The pattern should send a sequence of quick-moving shortwaves over
the country through early next week. Additional chances for rain are
low, so have kept POPs below slight chance levels at this time.
Temps will be generally cooler than normal through the remainder of
the forecast period. Thursday night and Friday night (Halloween
night) have a chance for a few areas to get near frost thresholds if
skies remain clear and winds can go calm. Some consensus and bias
corrected guidance indicate more favorable radiational cooling.
Confidence isn't high enough to introduce just yet in graphical
hazard outlooks but could be needed in a subsequent forecast
cycle. /NF/DC/
&&
.AVIATION...
(12Z TAFS)
Issued at 505 AM CDT Tue Oct 28 2025
Scattered to overcast MVFR stratus deck will fill in by the
beginning of the TAF time, with chances for IFR ceilings by 12Z at
most sites. Improvement to VFR for most sites after sunrise as
stratus lifts and thins. SHRA and a few TSRA will move into western
parts of the forecast area by the afternoon. Tomorrow will see gusty
winds prevail across most sites after sunrise./OAJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 48 58 46 / 20 90 40 30
Meridian 72 47 58 45 / 10 90 40 20
Vicksburg 77 48 58 47 / 50 80 20 20
Hattiesburg 78 51 64 47 / 10 90 10 10
Natchez 80 47 61 47 / 30 80 10 10
Greenville 68 48 55 45 / 80 80 60 20
Greenwood 70 47 56 44 / 60 100 60 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/DC/OAJNearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.